Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 29, 2016, 2:55 PM MST for Coconino County, Arizona. It took effect at Oct 30, 2016, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 2:55 PM MST (21:55 UTC)
- In effect from
- Oct 30, 2016, 12:00 PM MST
- Expired
- Oct 30, 2016, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294 WWUS75 KFGZ 292155 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST SAT OCT 29 2016 AZZ004-006-007-301200- /O.NEW.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 255 PM MST SAT OCT 29 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MST SUNDAY. * TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING TO 45 MPH. * IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
772 WWUS75 KFGZ 300416 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 916 PM MST SAT OCT 29 2016 AZZ004-006-007-301315- /O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 916 PM MST SAT OCT 29 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... * TIMING...SUNDAY AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH GUSTING TO 45 MPH. * IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
140 WWUS75 KFGZ 300946 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 246 AM MST SUN OCT 30 2016 AZZ004-006-007-301800- /O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 246 AM MST SUN OCT 30 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS NEAR 45 MPH. * IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
199 WWUS75 KFGZ 301734 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1034 AM MST SUN OCT 30 2016 AZZ004-006-007-310200- /O.CON.KFGZ.WI.Y.0015.161030T1900Z-161031T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 1034 AM MST SUN OCT 30 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...THIS AFTERNOON THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH A FEW GUSTS UP TO 45 MPH. * IMPACTS...DRIVING CAN BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE ITEMS ON YOUR PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
999 WWUS75 KFGZ 310150 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 650 PM MST SUN OCT 30 2016 AZZ004-006-007-310300- /O.EXP.KFGZ.WI.Y.0015.000000T0000Z-161031T0200Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE 650 PM MST SUN OCT 30 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS HAVE DECREASED AND ARE NO LONGER EXPECTED TO EXCEED ADVISORY LEVEL THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:13 AM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 29, 9:13 AM MST, 5 hours 42 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 913 AM MST Sat Oct 29 2016 .SYNOPSIS...Expect mild temperatures through the weekend with variable cloud cover. There will be a slight chance of showers through the weekend, mainly from Grand Canyon northwestward. Dry weather to return for next Monday and Tuesday with closer to average temperatures. && .UPDATE...Overall, the short term forecast is in good shape with mainly dry southwesterly flow aloft. There may be just enough moisture and instability over northwest Arizona from Seligman to Page westward for a few light showers to develop this afternoon. Otherwise, expect well above normal temperatures and partly cloudy skies for the remainder of the area. && .PREV DISCUSSION /328 AM MST/... Mild and dry conditions will continue across the area through the bulk of the forecast. There will be some slight chances for showers Saturday afternoon...mainly for northern Coconino County. A building ridge of high pressure will remain east of Arizona...allowing for near zonal southwesterly flow to continue through the first half of the week keeping conditions dry and slightly warmer than season values. Models have started to converge again on a a solution placing a closed low system impacting the the State of Arizona by the middle of next week. Timing and the location of the low still leaves a lot to be desired but operational runs generally have a low tracking across the Arizona-Mexico border before entering New Mexico and Texas. Have kept chances of precipitation in the forecast for this solution...although confidence remains low due to the lack of temporal consistency run to run showing similar solutions. Confidence continues to deteriorate through the remainder of the forecast period as timing begins to break down further over the speed of the low pressure system exiting the Southwest. Hopefully subsequent model runs will continue to show a consensus towards a more robust solution. && .AVIATION...For the 18Z forecast...Look for VFR conditions over the next 24 hours. Lingering moisture will produce a slight chance of showers along and northwest of a line extending from Prescott to Page. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT/Suk AVIATION...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.